Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 30, 2010, 12:21 AM CST for Acadia Parish, Lafayette Parish, Saint Landry Parish, Louisiana. It was in force for 24 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2010, 12:21 AM CST (06:21 UTC)
- Expired
- Nov 30, 2010, 12:45 AM CST
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 114 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 12:38 AM CST | TORNADO | 3 E Church Point, LA | NWS STORM SURVEY TEAM CONFIRMS AN EF 0 TORNADO TOUCHDOWN. THE TORNADO PRODUCED A DAMAGE PATH ONE MILE LONG AND 25 YARDS WIDE. THE TORNADO DOWNED TREES ALONG HIGHWAY 178 NEAR JESSIE RICHARD RD. |
| Nov 30, 12:40 AM CST | TSTM WND GST 68 | 5 Sw Opelousas, LA | STORM CHASER MEASURED 68 MPH WIND GUST AND REPORTED LARGE TREE LIMBS DOWN. |
| Nov 30, 12:45 AM CST | TSTM WND DMG | 5 Ssw Opelousas, LA | NWS STORM SURVEY TEAM CONFIRMED SCATTERED TREE LIMBS DOWN AND MINOR DAMAGE TO MOBILE HOMES IN ASSOCIATION WITH THUNDERSTORM PRODUCED WINDS. |
| Nov 30, 12:46 AM CST | TORNADO | 4 Wnw Sunset, LA | NWS STORM SURVEY TEAM CONFIRMED AN EF 0 TORNADO TOUCHDOWN. THE TORNADO PRODUCED A DAMAGE PATH ONE MILE LONG AND 25 YARDS WIDE. THE TORNADO DAMAGED THE ROOF OF A BARN ALONG HIGHWAY 178 AND BLEW DOWN SEVERAL TREES ALONG HIGHWAY 182 |
| Nov 30, 12:47 AM CST | TSTM WND DMG | 2 Nnw Sunset, LA | ROOF TORN OFF OF BARN ALONG HWY 178 BETWEEN SUNSET AND BELLEVUE. RELAYED BY ST. LANDRY SHERIFF DEPT. EVENT TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 8:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2078 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
389
WFUS54 KLCH 300621
TORLCH
LAC001-055-097-300645-
/O.NEW.KLCH.TO.W.0010.101130T0621Z-101130T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1221 AM CST TUE NOV 30 2010
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
NORTHEASTERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES CARENCRO...
EAST CENTRAL ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES CHURCH POINT...
* UNTIL 1245 AM CST
* AT 1218 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BRANCH...
MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
CHURCH POINT BY 1230 AM CST...
CANKTON BY 1235 AM CST...
SUNSET AND CARENCRO BY 1240 AM CST...
GRAND COTEAU BY 1245 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST TUESDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3032 9195 3032 9196 3027 9237 3031 9241
3054 9203 3041 9197 3038 9198 3036 9194
TIME...MOT...LOC 0621Z 237DEG 33KT 3033 9229
$$
K. KUYPER1 follow-up statement
790
WWUS54 KLCH 300631
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1231 AM CST TUE NOV 30 2010
LAC001-055-097-300645-
/O.CON.KLCH.TO.W.0010.000000T0000Z-101130T0645Z/
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-
1231 AM CST TUE NOV 30 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CST FOR EAST
CENTRAL ACADIA...NORTHEASTERN LAFAYETTE AND SOUTH CENTRAL ST. LANDRY
PARISHES...
AT 1228 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BRANCH..MOVING
NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
SUNSET AND CANKTON BY 1240 AM CST...
GRAND COTEAU BY 1245 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST TUESDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
&&
LAT...LON 3035 9195 3032 9195 3032 9196 3031 9227
3038 9229 3054 9203 3041 9197 3038 9198
3035 9194
TIME...MOT...LOC 0632Z 237DEG 32KT 3038 9220
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 29, 9:58 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 29, 9:58 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
958 PM CST MON NOV 29 2010
.UPDATE...
COLD FRONT NOW BETWEEN IAH AND HOU AND EXTENDS S OF JAS & POE...AND
JUST PASSED THRU AEX/ESF ACROSS C LA. TORNADO WATCH 755 UNTIL 4 AM
CST TUESDAY REPLACED TORNADO WATCH 753...WHICH REQUIRED SOME WORDING
CHANGES FOR THE FORECAST. SVR THREAT OVER FOR SE TX N OF BPT AND W
CENTRAL LA NEAR POE...BUT STILL REMAINS ALONG AND AHEAD OF THE
FRONT. OTHERWISE...TIMING OF TEMP DROP AND WIND SHIFT ON TRACK
OVERNIGHT INTO TOMORROW. NO CHANGES IN MARINE WARNINGS AND ADVISORIES.
DML
&&
.PREV DISCUSSION... /ISSUED 537 PM CST MON NOV 29 2010/
AVIATION...
FAST MOVING STORMS TO THE NORTHEAST WITH A TORNADO WATCH IN EFFECT
UNTIL 9 PM. CEILINGS ARE VARYING AS STORMS TRACK OVER TAF LCTNS
WITH VSBY DROPPING. FRONTAL BOUNDARY SHOULD BE THROUGH BPT BEFORE
06Z AND AROUND 07Z FOR LCH...AEX LOOKS TO BE AROUND 05Z TO 06Z.
WINDS TO SWING AROUND TO THE NORTHWEST.
PREV DISCUSSION... /ISSUED 324 PM CST MON NOV 29 2010/
SYNOPSIS...
A TRAVELING CANADIAN FRONT WILL SWEEP THROUGH SOUTHEAST TEXAS
THIS EVENING...CONTINUING EAST AND SOUTH...REACHING A NEW ORLEANS-TO-
TAMPICO LINE BY EARLY MORNING TUESDAY. COOL HIGH PRESSURE WILL
BUILD IN BEHIND THE DEPARTING FRONT.
DISCUSSION...
FOR THIS EVENING...PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL BE ONGOING.
TORNADO WATCH 753 WILL REMAIN IN EFFECT UNTIL 9 PM.
LATER THIS EVENING...PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL
EVOLVE INTO A LIGHT POST-FRONTAL RAIN.
THE LIFT AND MOISTURE WILL BECOME ELEVATED IN THE POST-FRONTAL AIR.
A SPLIT-FLOW WILL EVOLVE...MOIST UPSLIDING AIR WILL BE FOUND IN
THE UPPER BRANCH...WHILE DRY DOWNSLIDING AIR WILL BE FOUND IN THE
LOWER BRANCH.
ALSO...THE POST-FRONTAL INSTABILITY WILL BE ELEVATED...MAINLY IN
THE FORM OF POTENTIAL SYMMETRIC (OR SLANTWISE) INSTABILITY.
THE STABLE RAIN WILL BE COMING TO AND END...FROM WEST-TO-EAST ON TUESDAY.
MARINE...
SOUTHERLY WINDS WILL SHIFT ABRUPTLY NORTH...AND INCREASE TO GALE
FORCE...WITH PASSAGE OF CANADIAN FRONT.
THE COMBINED SEAS WILL BECOME STEEP AND CONFUSED...AS THE NEWLY-
GENERATED NORTHERLY WIND WAVES COLLIDE WITH THE MORE TYPICAL LONG-
PERIOD SOUTHERLY SWELLS.
FINALLY...STRONG NORTHERLY WINDS...BLOWING FOR ABOUT 12 HOURS OVER
THE SHIP CHANNELS AND BAY WATERS...WILL BRING ABOUT A LOW WATER
CONDITION NEAR THE TIME OF LOW TIDE FROM OVERNIGHT TUESDAY INTO
WEDNESDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 54 60 33 61 36 / 70 20 0 0 10
KBPT 53 60 32 62 39 / 40 20 0 0 10
KAEX 50 55 29 60 33 / 70 20 10 0 0
KLFT 56 59 33 61 36 / 70 30 10 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY
NIGHT FOR THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
GALE WARNING FROM 3 AM TO NOON CST TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TUESDAY NIGHT FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...SABINE
LAKE...VERMILION BAY.
&&Hazardous weather outlook, Nov 29, 5:29 PM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 529 PM CST MON NOV 29 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-301200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 529 PM CST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS...INCLUDING A FEW TORNADOES...WILL BE POSSIBLE TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. THE THREAT OF SEVERE STORMS...INCLUDING TORNADOES...WILL DIMINISH AFTER MIDNIGHT. DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FREEZING TEMPERATURES...TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING WEDNESDAY MORNING MAINLY ALONG AND NORTH OF INTERSTATE 10. FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN THURSDAY MORNING ACROSS CENTRAL LOUISIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. GMZ430-432-435-450-452-455-470-472-475-301200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 529 PM CST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TONIGHT SMALL CRAFT CONDITIONS WILL DETERIORATE TO GALE WARNING CRITERIA AFTER MIDNIGHT TONIGHT...ESPECIALLY IN THE ATCHAFALAYA BAY REGION...EXTENDING TO THE OUTER COASTAL WATERS BEYOND 20 MILES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE WARNINGS WILL IMPROVE TO SMALL CRAFT CONDITIONS BY TUESDAY AFTERNOON...AND WINDS WILL SUBSIDE BELOW SMALL CRAFT CRITERIA LATE TUESDAY NIGHT. LOW WATER ADVISORIES WILL BE IN EFFECT LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING THANKS TO STRONG NORTHERLY WINDS.
In the hours before
Special weather statement, Nov 29, 9:24 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
924 PM CST MON NOV 29 2010
LAZ027>033-041>043-300430-
RAPIDES LA-VERNON LA-AVOYELLES LA-EVANGELINE LA-ALLEN LA-
BEAUREGARD LA-ST. LANDRY LA-ACADIA LA-JEFFERSON DAVIS LA-CALCASIEU LA-
924 PM CST MON NOV 29 2010
...SIGNIFICANT WEATHER ADVISORY FOR
RAPIDES...VERNON...AVOYELLES...EVANGELINE...ALLEN...BEAUREGARD...ST.
LANDRY...ACADIA...JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 1015
PM CST...
AT 924 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A BROKEN LINE OF STRONG THUNDERSTORMS...FROM
HOLLOWAY...DEVILLE IN RAPIDES PARISH SOUTHWEST TO DEQUINCY IN
BEAUREGARD PARISH. THIS LINE IS MOVING TO THE EAST AROUND 20
MPH...WHILE INDIVIDUAL STORMS ARE RACING TO THE NORTHEAST AT 40 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
DRY CREEK AROUND 925 PM...
MITTIE AROUND 935 PM...
OBERLIN AROUND 940 PM...
MARKSVILLE AROUND 940 PM...
ELMER BY 1015 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM TUESDAY MORNING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3148 9216 3141 9214 3136 9207 3133 9208
3134 9202 3132 9199 3129 9201 3124 9198
3126 9194 3129 9195 3131 9190 3120 9167
3113 9170 3047 9259 3046 9348 3141 9258
3149 9220
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 9:24 PM CST | Special Weather Statement | LCH | Allen, Avoyelles, Evangeline, Rapides | 66 min |
| Nov 29, 10:07 PM CST | Areal Flood Advisory | LCH | Avoyelles, Rapides | 113 min |
| Nov 29, 11:30 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 45 min |
| Nov 29, 11:53 PM CST | Severe Thunderstorm Warning | LCH | Saint Landry | 30 min |
| Nov 30, 12:11 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry | 64 min |
| Nov 30, 12:41 AM CST | Tornado Warning | LCH | Lafayette, Saint Landry, Saint Martin | 49 min |
| Nov 30, 1:20 AM CST | Tornado Warning | LCH | Saint Landry | 10 min |
| Nov 30, 5:12 AM CST | Small Craft Advisory | LCH | 25 hr |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.